W.L. GORE & ASSOCIATES GORE DUALMESH® PLUS BIOMATERIAL WITH HOLES; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Model Number |
1DLMCPH06 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
No Information (3190); Insufficient Information (4580)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The initial reporter's complete address is (b)(6).It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral/umbilical hernia repair on (b)(6) 2012 whereby a device brand] was implanted.The complaint alleges that in approximately 2015, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: mesh removal; to be supplemented.Additional event specific information was not provided.
Additional Manufacturer Narrative
Updated results code.Conclusion code remains unchanged.
Additional Manufacturer Narrative
The plaintiff voluntarily withdrew the lawsuit on december 03, 2019, therefore, this event will be captured as a false claim.Code 4316:-appropriate term/code not available is being used for "false claim.".
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2012: (b)(6).Nurse¿s note.Weight 261 pounds.Patient requests no lab today.¿today i am not clean, tomorrow it will be 4 days and i¿ll be clean, if blood test done today, i¿m on probation and i could go to prison.¿ (b)(6) 2012: (b)(6).Intraoperative nurse¿s note.Asa 2.(b)(6) 2012: (b)(6).Operative report.Preoperative diagnosis: incarcerated umbilical hernia.Postoperative diagnosis: incarcerated umbilical and ventral hernia.Procedure: laparoscopic repair of incarcerated umbilical and ventral hernias with a gore-tex mesh.Details: ¿after satisfactory prep and drape of the patient¿s abdomen, a visiport was introduced in the left upper quadrant.Laparoscope was inserted under direct visualization, 5-mm surgiports were introduced subcostally at the left axillary line in the left lower quadrant.The patient was found to have incarcerated omentum in both in umbilical and ventral hernia.The incarcerated omentum was reduced after extensive enterolysis, and then a gore-tex mesh was inserted and used to cover both areas with at least 5 cm of overlap in every direction.It was affixed to the anterior abdominal wall with secure straps.Visiport introduction site was closed with 2-0 pds suture.All air and all instruments were removed.Incision was closed with 4-0 prolene.Patient tolerated procedure well.¿ (b)(6) 2012: (b)(6).Implant sticker.Gore® dualmesh® plus biomaterial with holes.Ref catalogue number 1dlmcph06.Lot batch code 9426001.[handwritten expiration date] 2014/03.W.L.Gore & associates.The records confirm a gore® dualmesh® plus biomaterial with holes (1dlmcph06/9426001) was implanted during the procedure.(b)(6) 2015: (b)(6).Radiology ¿ ct abdomen/pelvis.Indication: abdominal pain.Findings: anterior to a loop of small bowel within right abdomen and just posterior to anterior lining of peritoneal wall, there is ill-defined collection of air with small amount fluid.Possibly related to an abscess.Measures 4.9 x 1.9 cm.Communication with adjacent small bowel cannot be excluded.Impression: large umbilical hernia containing omental fat appear possible abscess within anterior abdomen.Small amount free fluid in pelvis, this fluid is likely reactive.(b)(6) 2018: (b)(6).Microbiology.Blood culture.Source: blood.No growth after 5 days.(b)(6) 2018: (b)(6).Microbiology.Source: intestinal tract.Stool culture.Normal flora.(b)(6) 2018: (b)(6).Radiology ¿ ct chest.Indication: smoking history.(b)(6) 2018: (b)(6).Pathology report.Accession #: (b)(6).Diagnosis: a.Cecum polyp: tubular adenoma.B.Ascending colon polyp: fragments of tubular adenoma.C.Rectal polyp: hyperplastic polyp.Clinical information: non-alcoholic cirrhosis, reflux esophagitis, hemorrhoids.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® dualmesh® plus biomaterial with holes use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Confirmed with outside psg that on xxxx the claim was withdrawn, and the alleged product complaint is no longer being pursued at this time.No further investigation is required at this time.This event will be closed.Conclusion code 4316: appropriate term/code not available is being used for "withdrawn complaint.
Additional Manufacturer Narrative
The previous patient code (3190) was reported based on the original complaint and are no longer applicable per gore¿s investigation.H10/11: updated final codes.Conclusion code 4316: appropriate term/code not available used for "withdrawn complaint".This claim was withdrawn, and the alleged product complaint is no longer being pursued at this time.No further investigation is required at this time.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.This event will be closed as no problem detected.
Additional Manufacturer Narrative
Confirmed with outside psg that on december 3, 2019, the claim was withdrawn, and the alleged product complaint is no longer being pursued at this time.No further investigation is required at this time.This event will be closed.Conclusion code 4316: appropriate term/code not available is being used for "withdrawn complaint.¿.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions: d15: cause not established; d17: appropriate.Code/term not available for ¿withdrawn¿ complaint¿.H6: health effect impact code: f24: insufficient information.H6: medical device component: g04088: membrane.This claim was withdrawn, and the alleged product complaint is no longer being pursued at this time.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.No further investigation is required at this time.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as insufficient information and no findings available and will be closed as withdrawn¿ and ¿cause not established¿.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® plus with holes biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use states, ¿correct surface orientation is extremely important for dualmesh® plus biomaterial (and dualmesh® plus biomaterial with holes) to function as intended.To facilitate side identification, the smooth, non-ingrowth surface has been shaded darker in comparison to the textured, ingrowth surface.One surface of the device has been textured for identification.The textured, lighter surface should be placed adjacent to those tissues where tissue ingrowth is desired.The other, smoother, darker surface should be placed adjacent to those tissues where minimal tissue attachment is desired (i.E.Serosal surfaces).¿ there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.The status of the device is unknown as no record of explant was provided.Review of the manufacturing records verified that the lot met all pre-release specifications.Section c1: name: plus antimicrobial product coating.Manufacturer/compounder: w.L.Gore & associates, inc.Lot number: 9426001.Additional manufacturer narrative: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.